Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bipolar Disorder (Children and Adolescents)

Hair Loss as a Lamictal Side Effect

09/21/2006

Question:

I have been taking Lamictal for approx 3 yrs. I have started losing a significate amount of hair. I had my thyroid tested which was normal. I undestand that an uncommon side effect can be hair loss. Is it possible to experience this effect after 3 yrs? kelly

Answer:

Unfortunately, I can't answer your question specifically because my specialty is childhood bipolar disorder, and we do not have an expert in adult bipolar disorder at this time.  However, hair-loss can be a rare side-effect to Lamictal so I would strongly urge you to talk with your prescribing M.D. about this.

 

For more information:

Go to the Bipolar Disorder (Children and Adolescents) health topic, where you can:

Response by:

Nicholas   Lofthouse, PhD Nicholas Lofthouse, PhD
Clinical Assistant Professor of Psychiatry
College of Medicine
The Ohio State University